Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 26, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 8, 2006, 3:41 AM MDT for 10 counties in Colorado. It took effect at Jun 8, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2006, 3:41 AM MDT (09:41 UTC)
- In effect from
- Jun 8, 2006, 12:00 PM MDT
- Expired
- Jun 8, 2006, 8:49 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 080941 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 341 AM MDT THU JUN 8 2006 ...A RED FLAG WARNING IS IN EFFECT FOR MOST OF THE SOUTHEAST COLORADO PLAINS. THIS INCLUDES FIRE WEATHER ZONES 228 THROUGH 237. THE WARNING IS IN EFFECT FROM 12 NOON TODAY UNTIL 9 PM THIS EVENING. THE REASON FOR THE WARNING IS FOR WIND GUSTS ABOVE 25 MPH...RH VALUES BELOW 15%....LONG TERM DROUGHT AND HIGH HAINES VALUES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING. CONTINUED DRY...WINDY AND UNSTABLE CONDITIONS...WILL CREATE A CRITICAL FIRE WEATHER SITUATION ACROSS MOST OF THE PLAINS THIS AFTERNOON AND EVENING. COZ228>237-090145- /O.NEW.KPUB.FW.W.0026.060608T1800Z-060609T0300Z/ PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 341 AM MDT THU JUN 8 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SOUTH WINDS OF 15 TO 30 MPH WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS MOST OF THE SOUTHEAST PLAINS OF COLORADO. THE STRONG WINDS IN COMBINATION WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...HAINES INDICES OF 5...CRITICALLY DRY FUELS AND PERSISTENT DROUGHT...WILL RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HODANISH
2 follow-up statements
000 WWUS85 KPUB 082020 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT THU JUN 8 2006 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 226 THROUGH 237...OR MUCH OF SOUTHEAST COLORADO...THROUGH 9 PM THIS EVENING...FOR WIND GUSTS ABOVE 25 MPH...HUMIDITY VALUES BELOW 15 PERCENT...LONG TERM DROUGHT...AND HAINES VALUES OF 5... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR MUCH OF SOUTHEAST COLORADO. THE RED FLAG WARNING HAS BEEN EXPANDED TO INCLUDE FIRE WEATHER ZONES 226 AND 227...OR EL PASO COUNTY. CONTINUED DRY...WINDY AND UNSTABLE CONDITIONS...WILL CREATE A CRITICAL FIRE WEATHER SITUATION ACROSS MOST OF THE PLAINS THROUGH THIS EVENING. COZ226-227-090300- /O.EXA.KPUB.FW.W.0026.000000T0000Z-060609T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- 220 PM MDT THU JUN 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. LOOK FOR SOUTH WINDS OF 15 TO 25 MPH INCLUDING GUSTS AROUND 30 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDICES OF 5...AND CRITICALLY DROUGHT STRESSED FUELS ACROSS MUCH OF SOUTHEAST COLORADO...GENERALLY ALONG AND EAST OF INTERSTATE 25 THROUGH 9 PM THIS EVENING. THIS RED FLAG WARNING NOW INCLUDES FIRE WEATHER ZONES 226 AND 227...OR EL PASO COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ228>237-090300- /O.CON.KPUB.FW.W.0026.000000T0000Z-060609T0300Z/ PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 220 PM MDT THU JUN 8 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. LOOK FOR SOUTH WINDS OF 15 TO 25 MPH INCLUDING GUSTS AROUND 30 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...HAINES INDICES OF 5...AND CRITICALLY DROUGHT STRESSED FUELS ACROSS MUCH OF SOUTHEAST COLORADO...GENERALLY ALONG AND EAST OF INTERSTATE 25 THROUGH 9 PM THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 090249 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 849 PM MDT THU JUN 8 2006 ...THE RED FLAG WARNING FOR SOUTHEAST COLORADO HAS BEEN CANCELLED... .WIND SPEEDS HAVE DECREASED OVER THE SOUTHEAST PLAINS...AND THE RELATIVE HUMIDITIES ARE BEGINNING TO INCREASE. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. COZ226>237-090400- /O.CAN.KPUB.FW.W.0026.000000T0000Z-060609T0300Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 849 PM MDT THU JUN 8 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:05 AM MDT, 36 minutes earlier.
Area forecast discussion, Jun 8, 3:05 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 AM MDT THU JUN 8 2006 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CONCERN IS THE HEAT AND FIRE WX... CURRENTLY ACROSS THE REGION...LOTS OF CLOUDS AND MSTR OVER THE W CONUS. WAT VAP IMGY LOOKS MORE LIKE AUGUST THAN EARLY JUNE AS IT APPEARS THE MONSOON IS IN FULL SWING ACROSS THE WEST. REGIONAL RADARS EARLY THIS AM SHOW LOTS OF SHOWER OVER THE HIR TRRN OF NM...UTAH...CO AND AZ. SHRA/TSRA NOTED OVER W SXNS OF CWA AND OVER FAR E ON THE TAIL END OF A SFC TROUGH. TODAY...AFTER MUCH THOUGHT...HAVE DECIDED TO GO WITH A RED FLAG WARNING FOR THE MOST OF THE PLAINS TODAY. TEMPS WILL BE IN THE UPPER 90S TO AROUND 100F ACROSS MOST OF THE PLAINS TODAY. TDS WILL REMAIN RATHER HIGH...30S AND L40S...BUT 100/40 GIVES AN RH BELOW 15%. WINDS WILL KEEP UP...ESPECIALLY S AND E OF A LINE FROM WALSENBURG TO LHX...WITH THE STRONGEST WINDS OVER THE FAR E PLAINS. MTS SHOULD NOT SEE RED FLAG CRITERIA WITH ALL OF THE CLOUDS AND LOWER TEMPS. WITH FLOW MORE SW ALOFT...ANY SHRA OVER THE MTNS WILL MOVE ONTO PLAINS...ESPECIALLY N AND E OF A LINE FROM WALSENBURG TO LHX. TONIGHT...CLOUDS WILL CONTINUE IN THE MTNS ALONG WITH ISOLD/SCTD SSHA/TSRA. ISOLD PRECIP WILL CONTINUE ON PLAINS INTO THE EVENING HOURS DECREASING INTO THE EVENING. /HODANISH .LONG TERM... (FRIDAY THROUGH WEDNESDAY) NOT PLANNING ON MAKING A LOT OF CHANGES IN THE FORECAST FOR THE TIME BEING. MODELS INDICATE THAT THE UPPER RIDGE OVER THE SOUTHERN PLAINS FLATTENS OUT OVER THE WEEKEND AS THE TROUGH OVER THE PAC NW TRIES TO SLIDE TO THE EAST. HOWEVER...BY SUN NIGHT AND MON THIS RIDGE HINTS AT BUILDING BACK INTO THE REGION. LONG TERM MODELS ARE SHOWING A TENDENCY TO KEEP MUCH OF THE MOISTURE FROM THE WESTERN TROUGH SHUNTED TO THE NORTH OF THE STATE...WITH THE MAIN AFFECT FOR THE CWA BEING AN INCREASE IN WINDS AS SW FLOW ALOFT CONTINUES. AS THE RIDGE BREAKS DOWN THERE WILL BE A SFC BOUNDARY LURKING OVER THE E HALF OF THE STATE...BUT EXACT PLACEMENT OF THIS FEATURE IS QUESTIONABLE. THEREFORE...FEEL THAT THE BEST FORECAST FOR NOW WILL BE CONTINUED WARM TEMPS WITH ISOLATED DIURNAL CONVECTION EACH DAY. SPECIFICS CAN THEN BE PARSED OUT IN THE SHORT TERM. FIRE WEATHER CONCERNS WILL PERSIST EACH DAY...BUT WILL DEPEND GREATLY ON LOCATION OF THE DRY LINE. MOORE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236- COZ237. && 34/27
Hazardous weather outlook, Jun 7, 6:54 AM MDT, 20 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT WED JUN 7 2006 COZ058>089-093>099-081300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE PROJECTED TO DEVELOP OVER PORTIONS OF SOUTHERN COLORADO. THE HIGHEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL BE OVER THE MOUNTAINS. THREATS FROM THE STRONGER STORMS THAT DEVELOP WILL BE WIND GUSTS UP TO 50 MPH...CLOUD TO GROUND LIGHTNING...SOME LOCALLY HEAVY RAIN AND HAIL TO AROUND 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING TIME PERIOD THURSDAY THROUGH SATURDAY. SUNDAY THROUGH TUESDAY...THUNDERSTORM COVERAGE MAY INCREASE AS ADDITIONAL LOW LEVEL MOISTURE MOVES INTO THE REGION....AND AN UPPER DISTURBANCE MOVES TOWARDS THE CENTENNIAL STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.